MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported, that the patient returned their system controller for functional testing at the hospital.The system controller was kept by the hospital as a backup system controller.The functional test of the system controller was done, due to safety issues because the power cable disconnect alarm was triggered.The alarm was contributed to the short circuited 14v patient cable.Related manufacturer reference number: 2916596-2023-01875 (system controller).
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a short-circuited patient cable was unable to be confirmed.The heartmate 14 volt power module patient cable (lot # 11016053104) was not returned for analysis.Per the provided information, the patient was experiencing power cable disconnect alarms.The customer determined the 14v patient cable had short-circuited.No log files, photos, or additional documents were submitted for review.A root cause for the reported event was unable to be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.Heartmate iii instructions for use (ifu) section 7 - ¿alarms and troubleshooting¿ and heartmate iii patient handbook section 5 - ¿alarms and troubleshooting¿ address how to properly interpret and troubleshoot all system alarms, including power cable disconnect alarms.Heartmate iii instructions for use section 3 - ¿powering the system¿ and heartmate iii patient handbook section 3 - ¿powering the system¿ states that power module preventative maintenance must be performed at least once every 12 months, which includes replacing the patient cable.The patient handbook and ifu also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE PATIENT CABLE, 14 VOLT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16770121
Report Number2916596-2023-02366
Device Sequence Number6417606
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public00813024010784
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Device Lot Number11016053104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight70 KG